Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 18, 2021, 2:49 PM EDT for Jasper County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 2:49 PM EDT (18:49 UTC)
- Expired
- Jul 18, 2021, 3:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.75 in
- Wind
- 55
County Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 24 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018
WWUS82 KCHS 181849
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
249 PM EDT Sun Jul 18 2021
SCZ047-048-051-181915-
Inland Jasper-Coastal Jasper-Beaufort-
249 PM EDT Sun Jul 18 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...
At 249 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Old House to
near Jasper, and moving northeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Clarendon, Jasper, Old House, Dale, Gardens Corner, Sheldon,
Switzerland and Laurel Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3267 8075 3259 8065 3228 8098 3236 8108
TIME...MOT...LOC 1849Z 219DEG 16KT 3253 8086 3234 8100
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
$$
MTEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:29 PM EDT, 20 minutes earlier.
Area forecast discussion, Jul 18, 2:29 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Charleston SC 229 PM EDT Sun Jul 18 2021 ...PRELIMINARY AREA FORECAST DISCUSSION... .SYNOPSIS... The area will remain between Atlantic high pressure and an inland trough through late week. && .NEAR TERM /THROUGH TONIGHT/... Scattered to numerous showers/tstms have started to concentrate along/east of the I-95 corridor at mid-afternoon ahead of the sea breeze and another well-defined outflow generated by earlier convective activity. As shortwave energy moves across the area over the next few hours, convection should continue to see upscale growth with activity become the most widespread across the Charleston Tri-County area where there are signals that the approaching convective outflow could help push convection back to the coast and into Downtown Charleston. Farther south, still expect quite a bit of tstm activity to impact the Georgia coastal counties, including the Savannah Metro Area, over the next few hours. Pops have been increased to 80% across portions of the Charleston Tri-County area with 60-70% south into coastal Georgia. The combination of earlier convection and thick high clouds have limited instability somewhat across interior Southeast Georgia, but some degree of recovery is likely later in the afternoon which may help keep convection currently developing over east-central Georgia to propagate into interior Southeast Georgia into the evening hours. Although initial pops will be low in this region, they are expected to ramp up later this afternoon into the evening hours. A risk for at least isolated- scattered convection will persist for much of the night as a warm/moist atmosphere remains in place. MLCAPE is running near 3000 J/kg with 800-1000 J/kg of DCAPE. A few severe tstms with damaging winds and frequent cloud-to- ground/water lightning will will be possible. Locally heavy rainfall from slow moving tstms/convective back-building will also pose a risk for urban and minor flooding of low-lying and poor drainage areas. Lows will range from the lower 70s well inland to around 80 at the beaches. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... To be issued. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... To be issued. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Early afternoon radar shows tstms beginning to develop near the KCHS and KSAV terminals. The risk for tstm impacts will persist at both sites through mid-afternoon with the greatest impacts likely occurring at KCHS where high-res simulated reflectivity products show the greatest coverage of showers/tstms. Activity should largely remain west of KJZI. Tstms will bring a risk for reduced vsbys and gusty winds at both KCHS and KSAV. Will carry a TEMPO for low-end MVFR at KCHS through 22z to account for possible direct tstm strikes. Will have to monitor KSAV but VCTS was maintained for now. Convection should diminish by early evening with VFR thereafter. Risk for showers/tstms will increase again at all three terminals by the end of the 18z TAF period. Extended Aviation Outlook: To be issued. && .MARINE... To be issued. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Jul 18, 10:05 AM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1005 AM EDT Sun Jul 18 2021 AMZ330-350-352-354-374-191415- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1005 AM EDT Sun Jul 18 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Severe Thunderstorms: Scattered thunderstorms could move into the coastal waters late this afternoon and evening. These thunderstorms will be capable of producing wind gusts in excess of 35 kt, frequent cloud to water lightning and small hail. Visibilities could also be reduced to less than 1 NM at times. Be prepared to take action if threatening weather approaches or if a Special Marine Warning is issued. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 191415- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 1005 AM EDT Sun Jul 18 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Severe Thunderstorms: Scattered to numerous thunderstorm will impact the region this afternoon and evening. A few severe thunderstorms with damaging winds, frequent cloud to ground lightning and small hail will be possible. Minor flooding of low-lying and poor drainage areas could also occur as any thunderstorms are expected to move slowly. Stay tuned to NOAA Weather Radio, TV or your local news source for the latest weather information from the National Weather Service. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-119-139-141-SCZ048>051-191415- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 1005 AM EDT Sun Jul 18 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Severe Thunderstorms: Scattered to numerous thunderstorm will impact the region this afternoon and evening. A few severe thunderstorms with damaging winds, frequent cloud to ground lightning and small hail will be possible. Minor flooding of low-lying and poor drainage areas could also occur as any thunderstorms are expected to move slowly. Stay tuned to NOAA Weather Radio, TV or your local news source for the latest weather information from the National Weather Service. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Special weather statement, Jul 18, 12:41 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Charleston SC
1241 PM EDT Sun Jul 18 2021
GAZ088-100-181715-
Bulloch-Screven-
1241 PM EDT Sun Jul 18 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND BULLOCH
COUNTIES...
At 1241 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Dover, or 8 miles northeast of Statesboro,
moving northeast at 15 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Newington, Captolo and Dover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3249 8174 3256 8175 3265 8157 3257 8144
TIME...MOT...LOC 1641Z 236DEG 15KT 3254 8170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MTELocal storm report, Jul 18, 1:02 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
102 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 5 SSE HILLTONIA 32.82N 81.62W
07/18/2021 SCREVEN GA 911 CALL CENTER
THE SCREVEN COUNTY WARNING POINT REPORTED A TREE DOWN
NEAR THE INTERSECTION OF HIGHWAY 301 AND HIGHWAY 24.
&&
EVENT NUMBER CHS2100437
DPBSpecial weather statement, Jul 18, 1:29 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Charleston SC
129 PM EDT Sun Jul 18 2021
SCZ040-042-043-181800-
Allendale-Hampton-Inland Colleton-
129 PM EDT Sun Jul 18 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON, COLLETON AND
ALLENDALE COUNTIES...
At 129 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Crocketville, or near Hampton, moving
northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hampton, Colleton, Varnville, Fairfax, Brunson, Lodge, Williams and
Crocketville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3294 8077 3284 8116 3295 8123 3305 8110
3303 8108 3310 8095 3310 8093 3306 8090
3309 8088 3313 8089 3314 8086
TIME...MOT...LOC 1729Z 239DEG 22KT 3295 8109
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MTESpecial weather statement, Jul 18, 2:11 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Charleston SC
211 PM EDT Sun Jul 18 2021
SCZ044-045-050-052-181845-
Inland Berkeley-Tidal Berkeley-Charleston-Dorchester-
211 PM EDT Sun Jul 18 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON, BERKELEY
AND DORCHESTER COUNTIES...
At 211 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Goose Creek to
near Summerville, and moving northeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
North Charleston, Summerville, Goose Creek, Ladson, Sangaree,
Crowfield Plantation and College Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3314 7982 3304 7981 3297 8004 3290 8026
3305 8019 3309 7998
TIME...MOT...LOC 1811Z 240DEG 16KT 3303 7999 3297 8016
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MTELocal storm report, Jul 18, 2:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 1 W SANGAREE 33.04N 80.15W
07/18/2021 M0.75 INCH BERKELEY SC SOCIAL MEDIA
IMAGE ON SOCIAL MEDIA SHOWED PENNY-SIZED HAIL. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2100438Special weather statement, Jul 18, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
249 PM EDT Sun Jul 18 2021
SCZ047-048-051-181915-
Inland Jasper-Coastal Jasper-Beaufort-
249 PM EDT Sun Jul 18 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...
At 249 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Old House to
near Jasper, and moving northeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Clarendon, Jasper, Old House, Dale, Gardens Corner, Sheldon,
Switzerland and Laurel Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3267 8075 3259 8065 3228 8098 3236 8108
TIME...MOT...LOC 1849Z 219DEG 16KT 3253 8086 3234 8100
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:17 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 43 min |
| Jul 18, 1:29 PM EDT | Special Weather Statement | CHS | Bamberg | 31 min |
| Jul 18, 2:11 PM EDT | Special Weather Statement | CHS | Berkeley | 34 min |
| Jul 18, 3:04 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 41 min |
| Jul 18, 3:09 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 55 min |
| Jul 18, 3:17 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Jul 18, 11:11 AM EDT | Special Weather Statement | CHS | Jenkins | 34 min |
| Jul 18, 11:17 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins | 43 min |
| Jul 18, 11:43 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 62 min |
| Jul 18, 12:41 PM EDT | Special Weather Statement | CHS | Screven | 34 min |
| Jul 18, 4:22 PM EDT | Special Weather Statement | CHS | Liberty | 23 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.